Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 12, NWS Riverton, WY

December 14, 2013Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Dec 14, 2013, 10:37 AM MST for Park County, Wyoming. It took effect at Dec 14, 2013, 8:00 PM MST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2013, 10:37 AM MST (17:37 UTC)
In effect from
Dec 14, 2013, 8:00 PM MST
Expired
Dec 16, 2013, 12:00 PM MST
In force
40 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 141737
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1037 AM MST SAT DEC 14 2013

...STRONG WIND POSSIBLE LATE THIS EVENING THROUGH SUNDAY...

.NORTHWEST WIND AT MOUNTAIN TOP LEVEL WILL INTENSIFY THIS
AFTERNOON...WITH CONDITIONS BECOMING FAVORABLE TO PUSH THESE
STRONGER WINDS DOWN ACROSS THE CODY FOOTHILLS THIS EVENING.
STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY.

WYZ002-141845-
/O.CAN.KRIW.HW.A.0006.131215T0000Z-131215T1900Z/
ABSAROKA MOUNTAINS-
1037 AM MST SAT DEC 14 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

.WIND SPEEDS ARE NOT EXPECTED TO MEET CRITERIA IN INHABITED AREAS.
HOWEVER...A FEW GUSTS AT THE SUMMITS COULD EXCEED 70MPH. THOSE WHO
ARE PLANNING ON SPENDING ANY TIME IN THE BACK COUNTRY SHOULD
PREPARE FOR VERY STRONG WINDS AND REDUCED VISIBILITY DUE TO
BLOWING SNOW THROUGH MONDAY. 

$$

WYZ003-150330-
/O.UPG.KRIW.HW.A.0006.131215T0000Z-131215T1900Z/
/O.NEW.KRIW.HW.W.0012.131215T0300Z-131216T0100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1037 AM MST SAT DEC 14 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WINDS WILL INCREASE AT MOUNTAIN TOP LEVEL
  THIS AFTERNOON WITH THESE STRONGER WINDS PUSHING DOWN INTO THE
  CODY FOOTHILLS THIS EVENING. STRONG WINDS WILL CONTINUE THROUGH
  SUNDAY.

* WIND...WEST TO NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS NEAR
  65 MPH ARE EXPECTED ALONG HIGHWAY 120 FROM MEETEETSE TO CLARK
  AND WEST OF CODY. 

* IMPACTS...STRONG CROSSWIND WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY TO HIGH PROFILE VEHICLES AND TRAILER TRAFFIC. 
  TRAVELERS MAY ENCOUNTER SUDDEN STRONG CROSSWIND ALONG HIGHWAY 
  120...ESPECIALLY NEAR CODY LANDFILL ROAD SOUTH OF CODY AND IN 
  THE VICINITY OF CLARK. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
8 follow-up statements
000 
WWUS75 KRIW 150000
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
500 PM MST SAT DEC 14 2013

...STRONG WIND LATE THIS EVENING THROUGH SUNDAY...

.NORTHWEST WIND AT MOUNTAIN TOP LEVEL WILL INTENSIFY WITH
CONDITIONS BECOMING FAVORABLE TO PUSH THESE STRONGER WINDS 
DOWN ACROSS THE CODY FOOTHILLS THIS EVENING THROUGH SUNDAY
AFTERNOON.

WYZ003-151100-
/O.CON.KRIW.HW.W.0012.131215T0300Z-131216T0100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
500 PM MST SAT DEC 14 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
6 PM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
6 PM MST SUNDAY. 

* SUMMARY AND TIMING...WIND SPEEDS WILL BE INCREASING THIS EVENING
  ACROSS THE CODY FOOTHILLS. THE STRONG WIND AND GUSTS WILL
  CONTINUE THROUGH SUNDAY AFTERNOON.

* WIND...WEST WIND AT 40 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH IS
  EXPECTED ALONG HIGHWAY 120 FROM MEETEETSE TO CLARK AND WEST OF
  CODY.

* IMPACTS...THE STRONG CROSSWIND WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY TO HIGH PROFILE VEHICLES AND TRAILER TRAFFIC. 
  TRAVELERS MAY ENCOUNTER SUDDEN STRONG CROSSWIND ALONG HIGHWAY 
  120...ESPECIALLY NEAR CODY LANDFILL ROAD SOUTH OF CODY AND IN 
  THE VICINITY OF CLARK. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS DRIVING
CONDITIONS.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
000 
WWUS75 KRIW 150910
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
210 AM MST SUN DEC 15 2013

...STRONG WIND THROUGH TODAY...

.A STRONG NORTHWEST WIND AT MOUNTAIN TOP LEVEL WILL INTENSIFY WITH
CONDITIONS FAVORABLE TO PUSH THESE STRONGER WINDS DOWN ACROSS THE
CODY FOOTHILLS THROUGH THIS AFTERNOON.

WYZ003-152300-
/O.CON.KRIW.HW.W.0012.000000T0000Z-131216T0100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
210 AM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH THIS
  AFTERNOON.

* WIND...WEST WIND AT 40 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH IS 
  EXPECTED ALONG HIGHWAY 120 FROM MEETEETSE TO CLARK AND WEST OF 
  CODY. 

* IMPACTS...THE STRONG CROSSWIND WILL MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY TO HIGH PROFILE VEHICLES AND TRAILER TRAFFIC. 
  TRAVELERS MAY ENCOUNTER SUDDEN STRONG CROSSWIND ALONG HIGHWAY 
  120...ESPECIALLY NEAR CODY LANDFILL ROAD SOUTH OF CODY AND IN 
  THE VICINITY OF CLARK. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING CONDITIONS.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
000 
WWUS75 KRIW 151241
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
541 AM MST SUN DEC 15 2013

...VERY STRONG WIND THROUGH TODAY ACROSS THE CODY FOOTHILLS...

.A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL
COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS
TODAY.

WYZ003-160100-
/O.CON.KRIW.HW.W.0012.000000T0000Z-131216T0100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
541 AM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH THIS 
  AFTERNOON. 

* WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70
  MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO
  CLARK AND WEST OF CODY. IN THE CITY OF CODY...WEST WINDS BETWEEN
  20 AND 30 MPH WILL BE COMMON...WITH A FEW GUSTS BETWEEN 50 AND
  60 MPH. AT 730 PM SATURDAY EVENING...A WIND GUST OF 69 MPH WAS
  RECORDED ON HIGHWAY 120...ABOUT 8 MILES SOUTH OF CLARK. THE
  CODY AIRPORT RECORDED A GUST OF 49 MPH AT 935 PM SATURDAY.

* IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO
  LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK
  DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY
  OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO
  DELAY TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING CONDITIONS.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

21
000 
WWUS75 KRIW 151745
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1045 AM MST SUN DEC 15 2013

...VERY STRONG WIND TO CONTINUE ACROSS THE CODY FOOTHILLS THROUGH
MONDAY MORNING...

.A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL
COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS
TODAY. SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT
LEAST MONDAY MORNING. 

WYZ003-161030-
/O.EXT.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1045 AM MST SUN DEC 15 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST MONDAY. 

* SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH AT LEAST
  MONDAY MORNING.

* WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 
  70 MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM 
  MEETEETSE TO CLARK AND SOUTHWEST OF CODY. IN THE CITY OF CODY...
  WEST WINDS BETWEEN 20 AND 30 MPH WILL BE COMMON...WITH A FEW 
  GUSTS BETWEEN 50 AND 60 MPH. AT 730 PM SATURDAY EVENING...A 
  WIND GUST OF 69 MPH WAS RECORDED ON HIGHWAY 120...ABOUT 8 
  MILES SOUTH OF CLARK. THE CODY AIRPORT RECORDED A GUST OF 49 
  MPH AT 935 PM SATURDAY. 

* IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO 
  LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK 
  DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE 
  ADVISED TO DELAY TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING CONDITIONS.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
000 
WWUS75 KRIW 151753 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
1048 AM MST SUN DEC 15 2013

...UPDATED PEAK WIND GUSTS RECORDED SO FAR...

...VERY STRONG WIND TO CONTINUE ACROSS THE CODY FOOTHILLS THROUGH
MONDAY MORNING...

.A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL
COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS
TODAY. SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT
LEAST MONDAY MORNING. 

WYZ003-161045-
/O.COR.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1048 AM MST SUN DEC 15 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST MONDAY. 

* SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH AT LEAST
  MONDAY MORNING.

* WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70
  MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO
  CLARK AND SOUTHWEST OF CODY. IN THE CITY OF CODY... WEST WINDS
  BETWEEN 20 AND 30 MPH WILL BE COMMON...WITH A FEW GUSTS BETWEEN
  50 AND 60 MPH. AT 800 AM THIS MORNING...A WIND GUST OF 74 MPH
  WAS RECORDED ON HIGHWAY 120...ABOUT 8 MILES SOUTH OF CLARK. THE
  PARK COUNTY SHERIFFS OFFICE RECORDED A GUST OF 54 MPH AT 730AM
  TODAY.

* IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO 
  LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK 
  DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE 
  ADVISED TO DELAY TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING CONDITIONS.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
000 
WWUS75 KRIW 160506
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1006 PM MST SUN DEC 15 2013

...VERY STRONG WIND TO CONTINUE ACROSS THE CODY FOOTHILLS THROUGH
MONDAY MORNING...

.A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL
COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS
TODAY. SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT
LEAST MONDAY MORNING.

WYZ003-161315-
/O.CON.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1006 PM MST SUN DEC 15 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST MONDAY. 

* SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH AT 
  LEAST MONDAY MORNING. 

* WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70
  MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO
  CLARK AND SOUTHWEST OF CODY. AROUND CLARK THIS EVENING...WIND
  GUSTS OF 60 TO 70 MPH HAVE OCCURRED. AT 830 PM THIS EVENING...A
  WIND GUST OF 70 MPH WAS RECORDED ON HIGHWAY 120...ABOUT 8 MILES
  SOUTH OF CLARK. 

* IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO 
  LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK 
  DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE 
  ADVISED TO DELAY TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING CONDITIONS.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
000 
WWUS75 KRIW 160853
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
153 AM MST MON DEC 16 2013

...VERY STRONG WIND TO CONTINUE ACROSS THE CODY FOOTHILLS THROUGH
THIS MORNING...

.A TIGHT SURFACE PRESSURE GRADIENT AND STRONG WINDS ALOFT WILL
COMBINE TO PRODUCE VERY STRONG WINDS ACROSS THE CODY FOOTHILLS
TODAY. SIMILAR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST
THIS MORNING.

WYZ003-161900-
/O.CON.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
153 AM MST MON DEC 16 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

* SUMMARY AND TIMING...STRONG WIND WILL CONTINUE THROUGH AT 
  LEAST THIS MORNING. 

* WIND...WEST WINDS BETWEEN 30 AND 50 MPH...WITH GUSTS OF 60 TO 70
  MPH ARE EXPECTED ALONG PORTIONS OF HIGHWAY 120 FROM MEETEETSE TO
  CLARK AND SOUTHWEST OF CODY. AROUND CLARK EARLY THIS
  MORNING...WIND GUSTS OF 60 TO 70 MPH HAVE OCCURRED. 

* IMPACTS...THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO 
  LIGHT TRAILER TRAFFIC ALONG HIGHWAY 120 BETWEEN CODY AND CLARK 
  DUE TO STRONG WIND. THE STRONG WINDS MAY CAUSE LOSS OF VEHICLE 
  CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING 
  EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE 
  ADVISED TO DELAY TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAZARDOUS
DRIVING CONDITIONS.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
000 
WWUS75 KRIW 161856
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1156 AM MST MON DEC 16 2013


WYZ003-162000-
/O.EXP.KRIW.HW.W.0012.000000T0000Z-131216T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1156 AM MST MON DEC 16 2013

...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. 

WIND ACROSS THE WARNED AREA HAS WEAKENED THROUGH THE
MORNING...ALLOWING THE HIGH WIND WARNING TO EXPIRE. PERIODS OF
GUSTY WIND WILL REMAIN POSSIBLE THROUGH THE AFTERNOON AND
EVENING...WITH GUSTS OF 45 TO 50 MPH POSSIBLE AT TIMES. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 2:41 AM MST, 7 hours 56 minutes earlier.

Area forecast discussion, Dec 14, 2:41 AM MST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
241 AM MST SAT DEC 14 2013

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

SOME CLOUD COVER NOTED ACROSS SOUTHWESTERN AND NORTHEASTERN WYOMING
THIS MORNING. LIGHT SNOWFALL REMAINS POSSIBLE ACROSS THE NORTHERN
AND WESTERN MOUNTAINS TODAY...THOUGH CONFIDENCE IN DEVELOPMENT IS
LOW. LIFTING CLOUDS ACROSS THE WEST THROUGH THE MORNING MAY AID IN
THE DEVELOPMENT OF SOME FLURRIES ACROSS THE WESTERN MOUNTAINS ACROSS
AREAS OTHERWISE NOT EXPECTED TO SEE PREVAILING SNOWFALL.

MODELS CONTINUE TO INDICATE A STRENGTHENING TEMPERATURE GRADIENT
BETWEEN THE CODY FOOTHILLS AND THE EASTERN EDGE OF YELLOWSTONE
NATIONAL PARK. THE GRADIENT WILL INCREASE THROUGH THE
AFTERNOON...WITH A SIGNIFICANT PUSH OF STRONG WIND EXPECTED THIS
EVENING AND OVERNIGHT. VERTICAL CROSS SECTIONS ALSO SUPPORTIVE IN
DEMONSTRATING A CRITICAL LAYER FOR MOUNTAIN WAVE DEVELOPMENT
OVERNIGHT. THE STRONGEST WIND WILL IMPACT ITS TYPICAL AREA FOR THIS
PATTERN...WHICH IS AROUND THE CLARK AREA. STRONG WIND WILL CONTINUE
THROUGH THE OVERNIGHT...WITH WIND CREATING HAZARDOUS CROSSWINDS FOR
ROADWAYS ACROSS THE AREA. A HIGH WIND WATCH HAS BEEN ISSUED FOR THE
AREA BEGINNING THIS EVENING AND CONTINUING THROUGH SUNDAY MORNING.

OTHERWISE...A RELATIVELY QUIET PERIOD SNOWFALL WISE...WITH ONLY
LIGHT ACTIVITY NOTED ACROSS THE WESTERN MOUNTAINS DURING THE WEEKEND
AND INTO EARLY NEXT WEEK. NORTHWEST FLOW WILL BE FOUND ACROSS THE
AREA...WITH THE PRESSURE GRADIENT INCREASING THROUGH THE WEEKEND.
THIS WILL RESULT IN STRENGTHENING WIND ACROSS MUCH OF THE AREA FOR
LATE SUNDAY AND ESPECIALLY MONDAY. THESE STRONG WINDS MAY AID IN
WARMING TEMPERATURES ACROSS THE AREA MONDAY. THE FAVORED LOCATIONS
FOR STRONGER WIND DEVELOPMENT WILL BE THE WIND CORRIDOR BETWEEN ROCK
SPRINGS AND CASPER...AND ALONG THE EASTERN SLOPES OF THE CENTRAL
MOUNTAINS.

.LONG TERM...TUESDAY THROUGH SATURDAY

ABOVE AVERAGE TEMPERATURES...DRY...WITH BREEZY TO WINDY CONDITIONS
IN TYPICAL AREAS SUMS UP TUESDAY AND WEDNESDAY.

MEDIUM RANGE MODELS SHOW A TROUGH PUSHING SOUTHEAST INTO THE PACIFIC
NORTHWEST WEDNESDAY. MODELS GENERALLY SHOW THIS TROUGH SPLITTING
THURSDAY...WITH ONE PIECE...PUSHING INTO SOUTHERN CALIFORNIA...WHILE
WEAKER ENERGY OF THE SPLITTING TROUGH PUSHES INTO THE NORTHERN
ROCKIES. THE ASSOCIATED COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS
THE FORECAST AREA THURSDAY. LOOKS LIKE THE BULK OF THE SNOW WILL BE
THURSDAY AND THURSDAY NIGHT IN WAKE OF THE ARCTIC FRONT...WITH LIGHT
TO MODERATE AMOUNTS OF SNOW POSSIBLE.  MODELS HAVE VARYING DEGREES
OF ISENTROPIC LIFT OVER THE ARCTIC FRONT...UPSLOPE POTENTIAL...AS
WELL AS GENERAL SYNOPTIC LIFT ASSOCIATED WITH THE TROUGH. THUS PLACEMENT
ON WHERE THE BULK OF THE SNOWFALL WILL OCCUR REMAINS UNCERTAIN...BUT RIGHT
NOW LOOKING MORE EAST OF THE DIVIDE THAN ACROSS THE WEST.
TEMPERATURES WILL BE TRICKY THURSDAY...WITH FALLING TEMPERATURES
IN WAKE OF THE COLD FRONT. THE TROUGH SHOULD EXIT THE AREA FRIDAY
MORNING...WITH SNOWFALL ENDING PRETTY QUICKLY...BUT WILL KEEP SOME
POPS GOING ALL DAY IN CASE THIS SYSTEM SLOWS DOWN AT ALL.
OTHERWISE...A VERY COLD DAY WILL OCCUR FRIDAY WITH HIGHS 15 TO 25
DEGREES BELOW AVERAGE. MODELS ARE TRENDING TOWARDS A GLANCING BLOW
WITH THE ARCTIC AIR...COMPARED TO THE COLD OUTBREAK THAT OCCURRED
IN EARLY DECEMBER...WITH A WARMING TREND COMMENCING
SATURDAY...ESPECIALLY IN MIXED AREAS.

&&

.AVIATION.../12Z ISSUANCE/

WEST OF THE DIVIDE...KJAC-KBPI-KPNA-KRKS ROUTES

HIGHER MOUNTAIN OBSCURATIONS WITH -SN AND PREVAILING CIGS AROUND
10KFT MSL WILL PREVAIL THROUGH 06Z SUNDAY AS A MOIST NW FLOW WILL
REMAIN OVER THE AREA. BRIEF MVFR CONDITIONS MAY OCCUR AT KJAC-KAFO.
SOME CLEARING WILL OCCUR SUNDAY MORNING.  MOUNTAIN TOP WNW WINDS
WILL INCREASE TO 30-40KTS 03Z-12Z SUNDAY WITH AREAS OF LLWS
POSSIBLE.  WEST WIND WILL ALSO INCREASE ALONG THE INTERSTATE 80
CORRIDOR TO 20-30KTS BY 18Z SATURDAY AND CONTINUE THROUGH 12Z
SUNDAY.

EAST OF THE DIVIDE...KCOD-KCPR-KLND-KRIW-KWRL ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH 12Z SUNDAY WITH MAINLY SCT-BKN
MID AND HIGH CLOUDS.  THE MAIN AVIATION HAZARD WILL BE INCREASING WINDS AT
MOUNTAIN TOP LEVEL WITH MOUNTAIN WAVE ACTIVITY POSSIBLE FROM 30NE
KCOD-VCNTY KDUB 21Z SAT-12Z SUNDAY...ALONG WITH AREAS OF LLWS.  WIND
GUSTS 50-60KTS WILL BE POSSIBLE IN THIS AREA.

WINDS WILL ALSO INCREASE ACROSS THE INTERSTATE 80 CORRIDOR AND FROM
RKS-CPR SATURDAY AFTERNOON WITH SW WINDS 20-30KTS AND GUSTS TO 40KTS
CONTINUING THROUGH 12Z SUNDAY.

&&

.FIRE WEATHER...

A RELATIVELY QUIET PERIOD IS IN STORE FOR THE NEXT FEW DAYS.
SIGNIFICANT ACCUMULATING SNOWFALL IS NOT EXPECTED...THOUGH SOME
LIGHT SNOWFALL MAY BE FOUND ACROSS THE WESTERN MOUNTAINS. THE BIGGER
STORY FOR THE FORECAST PERIOD WILL BE WIND ACROSS THE AREA. VERY
STRONG WIND WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF THE CODY
FOOTHILLS SATURDAY NIGHT...AND PERSIST THROUGH SUNDAY MORNING. A HIGH
WIND WATCH IS IN EFFECT FOR THIS AREA. A TIGHTENING PRESSURE
GRADIENT ACROSS THE REST OF THE AREA MAY PERMIT WIND TO INCREASE
ACROSS MUCH OF THE AREA...ESPECIALLY ON MONDAY. OF PARTICULAR NOTE
DURING THIS TIME FRAME WILL BE THE WIND CORRIDOR BETWEEN ROCK SPRINGS
AND CASPER...AND ALONG THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH SUNDAY MORNING
WYZ002-003.

&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Dec 14, 5:00 AM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST SAT DEC 14 2013

WYZ001>020-022>030-151300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST SAT DEC 14 2013

...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS
LATE THIS AFTERNOON UNTIL NOON SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG WIND WILL BE POSSIBLE ACROSS THE NORTHERN THIRD OF THE
ABSAROKA MOUNTAINS AND CODY FOOTHILLS BEGINNING LATE THIS
AFTERNOON...AND LASTING THROUGH SUNDAY MORNING. PLEASE SEE THE HIGH
WIND WATCH FOR MORE DETAILS.

ADDITIONALLY...STRONG WIND WILL BE POSSIBLE ACROSS PORTIONS OF THE
WIND RIVER BASIN TONIGHT. THE MOST LIKELY IMPACTED AREA WILL BE
BETWEEN DUBOIS AND RIVERTON WHERE GUSTS TO 50 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...VERY STRONG WINDS POSSIBLY CONTINUING THROUGH THE
MORNING HOURS ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS.

SUNDAY NIGHT AND MONDAY MORNING...ANOTHER ROUND OF STRONG WINDS
POSSIBLE ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS.

THURSDAY...A STORM SYSTEM WILL BRING IN COLDER WEATHER AND
POTENTIALLY LIGHT TO MODERATE AMOUNTS OF SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS GREATER THAN 45 MPH...
OR ANY WIND DAMAGE. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 8:43 PM MSTHigh Wind WatchRIWFremont, Hot Springs, Park14 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.